Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Changed to butran from fentlyl patch. Sweating profusely. How to make patch stay longer?

I have been on a fentlyl patch for quite awhile, my dr. switched me to a butran patch. My major problem is getting the patches (either kind) to stay on my skin. I sweat profusely and even with a tegaderm patch over it it comes off. Is there any way to make sure the patch remains on my skin, it doesn't seem to matter where I put it?My skin is as extremely sensitive and is starting to bliste r. I'm so upset that I can't keep the patches on this has been a true pain releiver (fentyl) and now I can't seem to keep either one on I have fibromyalgia
Wed, 4 Sep 2013
Report Abuse
General & Family Physician 's  Response
Hello,

It seems to me that you are suffering from hyperhidrosis. Hyperhidrosis is a medical condition in which a person sweats excessively and unpredictably. Sweating helps the body stay cool. In most cases, it is perfectly natural. People sweat more in warm temperatures, when they exercise, or in response to situations that make them nervous, angry, embarrassed, or afraid. You may be suffering from primary or secondary hyperhidrosis. The later requires identification and treatment of an underlying condition that might be responsible for the secondary hyperhidrosis. Where as the second requires general measures for treatment of hyperhidrosis.
In order to treat this, you may require antiperspirants (unfortunately most are used only under the armpit).
Your doctor maybe required to write you are script for anticholinergics drugs, such as glycopyrrolate (Robinul, Robinul-Forte), which help to prevent the stimulation of sweat glands.
There are other treatment options that can be discussed with your doctor.
Ones this over sweating is controlled, you may then be free to use the patches without them falling off and hence the pain due fibromyalgia maybe controlled.
Also note that, if fentanyl is effective to control your pain, it can also be effective as oral regimen. Do ask your doctor for alternative route of administration of fentanyl.

Hope this helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking butrans 20mcg pain patches for 3years now i have a physical disability and have difficulty applying the patches to different...

Recent questions on  Secondary hyperhidrosis

doctor1 MD

I am experiencing many episodes of generalized secondary hyperhidrosis , severe weakness and itching all over. I feel like my body is attacking...

doctor1 MD

I have a serious sweating problem. I have not seen a doctor because I do not know what kind of doctor to see. I have lookde all my medications up...

doctor1 MD

For the past 1.5 years my blood pressure has been increasing, yesterday 153/95. I also have a recent tingling in my arms and hands, mostly the left...

doctor1 MD

I have been on a fentlyl patch for quite awhile, my dr. switched me to a butran patch. My major problem is getting the patches (either kind) to...

doctor1 MD

hi, the other day al of a sudden i started swetting profusely . it last 30 minutes and went away. now i started getting beads of sweat on my...